MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82096-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Stroke/CVA (1770); Ischemia (1942); Thrombosis/Thrombus (4440)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The reported patient effects of ischemia, thrombosis and stroke are listed in the xact instruction for use (ifu) as known adverse events potentially associated with carotid stents and embolic protection systems.Based on the information provided, a conclusive cause for the reported stent fracture and subsequent patient effects could not be determined.The unexpected medical intervention and hospitalization were related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The acculink stent referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 10tx40x136 xact carotid stent was implanted to treat an occlusion in the heavily calcified, mildly tortuous, 90% stenosed left vertebral artery.On (b)(6) 2021, the patient presented for a second planned procedure in another vessel; however, it was noted that the xact stent implanted in may was broken circumferentially and severely blocking the blood flow.A 7-10/40 acculink stent was implanted as treatment, relieving the patient symptoms.Post procedure, the patient experienced a cerebral infarction from thrombus and was hospitalized for observation.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12305091
Report Number2024168-2021-07065
Device Sequence Number3970478
Product Code NIM
UDI-Device Identifier08717648010323
UDI-Public08717648010323
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number82096-01
Device Catalogue Number82096-01
Device Lot Number0121561
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;